MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400166
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a surgical procedure to revise an artificial urinary sphincter (aus) surgery due to a malfunction of the cuff.No patient complications were reported in relation to this event.The cuff was pierced when explanted.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, product analysis was able to confirm the reported event.Device history record (dhr): the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Device technical analysis: returned product consisted of an ams 800 pressure regulating balloon, occlusive cuff, and a control pump.The cuff component was visually inspected, microscopically examined, and tested for leaks.A cuff pinhole tear was identified on the cuff pillow consistent with wear at a fold.The balloon component was visually inspected, microscopically examined, and tested for leaks.A white calcification with scaling was identified on the balloon shell; however, no leaks were found during the leak test.The pump component was visually inspected, microscopically examined, and tested for leaks.No damage or abnormality was noted, no leaks were identified in the pump.The pump was not functionally tested because there was no device allegation made against the pump component, and further testing did not deem necessary as a malfunction was confirmed in the cuff component.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Labeling review: the device instructions for use (ifu) was reviewed.There is no objective evidence that the user did not properly handle or use the device according to the ifu.Additionally, the reported events do not contain an allegation against the labeling.Investigation conclusion: based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key11838587
Report Number2124215-2021-13969
Device Sequence Number19087965
Product Code EZY
UDI-Device Identifier00878953000770
UDI-Public00878953000770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/08/2012
Device Model Number72400166
Device Catalogue Number72400166
Device Lot Number511339004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date07/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR